Ask an expert
Question

04 Feb 2004

joints
after a month of not going to gym in january i started again with lots of enthusiasm, i have just recently discovered that everytime i do my 15mins of cycling i get this burning sensation in my thighs just above my knee, but at the same time my knees feel like like they are going to come out there joints my level of cycling is not that high so i dont think i am over doing it do you think maybe it is because i have not been to gym in that month? is there anyway i could stop this feeling when i used to do the same thing before i never experienced it and i have been going to gym since last year july?please help thanks
Answer 381 views
Expert
FitnessDoc
fitnessdoc

01 Jan 0001

Hi Eve

Part of the problem might be the long break off. The muscle soreness could certainly be caused by this break, because in a month off, you can lose a good deal of the specific local muscle strength and fitness, and the burning is a classic symptom of just cycling above a level that you are accustomed to. As for the knee pain or weakness, it could be that the muscle is getting tired much sooner, or is just weaker, and so the two problems could be related. Having said that, it could also be something else - if the pain is in both knees, however, then my gut feel is that it is related more to the lack of muscle strength caused by your long break. A little time in training will soon sort this out - the important thing is to ease your way back into it - if you launch in where you left off, then the knee pain you feel now will become a real injury. If you build up gradually, then you will be able to build up the strength and hopefully this problem will soon be a thing of the past.

Good luck
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.